I just recently had a drug-eluting stent put in. I am on blood pressure, plavix, aspirin and temporarily on prednisone. My question is, when I am taken off plavix in one year, what are my chances of getting a clot because of this? Has anyone had any problems with their pulse racing inconsistently after having a stent put in or because they are on prednisone?
Warfarin/Coumadin, aspirin and plavix all work in different ways to reduce the formation of blood clots. You didn't mention Warfarin, which is the strongest prevention, I believe. From what you say, you have been told that after one year a simple aspirin therapy is all that's needed. I don't know the clot risk associated with a stent (and drug-eluting is another unknown to me) but if your doctor prescribes aspirin as the clot prevention therapy I assume the stent isn't a high risk item, such as is an artificial valve, or atrial fibrillation.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.